Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

July 6, 2012Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 6, 2012, 6:49 PM EDT for Collier County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 6:49 PM EDT (22:49 UTC)
Expired
Jul 6, 2012, 7:15 PM EDT
In force
26 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2413 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2413 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
768 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

172 
WWUS82 KMFL 062249
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT FRI JUL 6 2012

FLZ066-070-062315-
HENDRY FL INLAND COLLIER COUNTY FL 
649 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY 
  EAST CENTRAL COLLIER COUNTY 

* UNTIL 715 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...AND
  MOVING WEST AT 20 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2610 8129 2633 8117 2618 8089 2603 8100
TIME...MOT...LOC 2249Z 110DEG 17KT 2615 8104

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 2:30 PM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 6, 2:30 PM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
230 PM EDT FRI JUL 6 2012

.SHORT TERM...(TONIGHT-SUNDAY NIGHT)
THE LATEST HRRR/WRF/NAM MODEL REFLECTIVITIES GENERALLY REMAIN IN
GOOD AGREEMENT THROUGH THE EVENING HOURS TODAY AND INDICATE MAINLY
ISOLATED COVERAGE DEVELOPING INLAND AND TOWARD THE GULF COAST AS
THE GULF/EAST COAST SEA BREEZES BEGIN TO MERGE. THE HRRR IS THE
MORE BULLISH SOLUTION AND GENERATES SLIGHTLY MORE COVERAGE OVER
THESE AREAS. PROVIDED A SUFFICIENT AMOUNT OF BOUNDARY LAYER
MOISTURE...MINUS 8 DEG C AT 500 MB AND DAYTIME HEATING ALONG WITH
THE SEA BREEZES MERGING COULD BE ENOUGH TO SUPPORT A STRONG STORM
OR TWO LATER TODAY THROUGH THE EARLY EVENING PERIOD...MAINLY OVER
THE WESTERN ZONES TOWARD THE GULF COAST. MEANWHILE...THE EASTERN
HALF OF THE S FL PENINSULA SHOULD REMAIN DRY UNDER MOSTLY SUNNY
SKIES WITH TEMPERATURES POSSIBLY REACHING THE LOWER 90S OVER THE
METRO AREAS FOR THE AFTERNOON HIGHS.

SATURDAY THROUGH SUNDAY NIGHT...AFTER ANOTHER SIMILAR DAY SATURDAY
WITH MOSTLY SUNNY SKIES AND TEMPERATURES REACHING THE MID 90S INLAND
TO AROUND 90 AT THE COAST...THE LATEST GFS/ECMWF CYCLE REMAINS IN
DECENT AGREEMENT AND CONTINUES TO INDICATE INCREASING DEEP LAYER
MOISTURE SPREADING WNW ACROSS THE AREA LATE SATURDAY NIGHT THROUGH
SUNDAY AS A WEAK TROUGH APPROACHES AND MOVES INTO THE AREA FROM
THE SE. THE NAM REMAINS THE OUTLIER AND DOESN'T INDICATE MUCH OF
AN INCREASE IN MOISTURE AND GENERALLY DAMPENS THE TROUGH AS IT
APPROACHES THE AREA. WILL LEAN MORE TOWARD THE GFS/ECMWF SOLUTIONS
AND SLIGHT ENHANCE THE RAINFALL CHANCES SUNDAY AND SUNDAY NIGHT.

.LONG TERM...(MONDAY-WEDNESDAY)
THE LATEST GUIDANCE SUGGESTS THAT DEEP LAYER MOISTURE ASSOCIATED
WITH THE AFOREMENTIONED TROUGH COULD LINGER ACROSS THE REGION
THROUGH THE EARLY PART OF NEXT WEEK WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE EACH DAY.

&&

.MARINE...
LIGHT TO MODERATE EAST SOUTHEAST WINDS WILL PERSIST THROUGH THE
WEEKEND AS A WEAK TROUGH APPROACHES AND MOVES INTO THE AREA FROM
THE SOUTHEAST. SLIGHTLY CHOPPIER CONDITIONS WILL REMAIN POSSIBLE
AROUND THE COASTAL LOCATIONS AND ACROSS THE BAY ASSOCIATED WITH
THE AFTERNOON SEA BREEZES. RAIN CHANCES ARE EXPECTED TO INCREASE
LATE SATURDAY NIGHT OVER THE ATLANTIC WATERS AS THE TROUGH BEGINS
TO INFLUENCE THE LOCAL WEATHER.

&&

.FIRE WEATHER...
NO CONCERNS AS RH VALUES REMAIN ABOVE CRITICAL LEVELS EACH DAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  78  91 / 10 20 10 30
FORT LAUDERDALE  80  91  79  90 / 10 20 10 40
MIAMI            80  91  80  92 / 10 20 20 50
NAPLES           75  91  76  91 / 20 30 30 50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...85/AG
AVIATION/RADAR...30/KOB
Hazardous weather outlook, Jul 6, 3:25 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
325 PM EDT FRI JUL 6 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
071000-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
325 PM EDT FRI JUL 6 2012

...SCATTERED THUNDERSTORMS AFTERNOON/EVENING MAINLY WEST...
...ISOLATED LATE NIGHT THUNDERSTORM EAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING, WITH THE HIGHEST CHANCE OVER THE WEST. THE PRIMARY IMPACTS
WILL BE OCCASIONAL LIGHTNING STRIKES, BRIEF HEAVY RAINFALL, AND
GUSTY WINDS. ISOLATED THUNDERSTORMS CAN BE EXPECTED ALONG THE EAST
COAST LATE TONIGHT.

WIND: A FEW THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 40 TO 50 MPH.

RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI DADE,
BROWARD, AND PALM BEACH COUNTIES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY, ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL,
OCCASIONAL TO FREQUENT LIGHTNING STRIKES, AND GUSTY WINDS ARE
POSSIBLE.

THE THREAT OF RIP CURRENTS WILL PERSIST AT THE EAST COAST BEACHES
THROUGH MUCH OF THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jul 6, 6:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
649 PM EDT FRI JUL 6 2012

FLZ066-070-062315-
HENDRY FL INLAND COLLIER COUNTY FL
649 PM EDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL HENDRY COUNTY
  EAST CENTRAL COLLIER COUNTY

* UNTIL 715 PM EDT

* AT 647 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MILE MARKER 60 ON ALLIGATOR ALLEY...AND
  MOVING WEST AT 20 MPH.

* THE STORM WILL AFFECT...
  MILE MARKER 60 ON ALLIGATOR ALLEY...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2610 8129 2633 8117 2618 8089 2603 8100
TIME...MOT...LOC 2249Z 110DEG 17KT 2615 8104

10

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.